Hail, Brazos
- When
- June 1, 12:20 AM CST
- Where
- Brazos County, 6 mi NNW of Bryan
- Measured
- 0.75 in hail
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.750, -96.400
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 31, 8:55 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 955 PM CDT MON MAY 31 2004 .DISCUSSION... JUST GOT OFF THE PHONE WITH SPC. THOUGH WE STILL EXPECT A GRADUAL WEAKENING TREND WITH THE LOSS OF HEATING, WE STILL NEED TO HAVE A BOX OUT TO COVER WHAT REMAINS SINCE THE CURRENT ONE IS ABOUT TO EXPIRE. GONNA ISSUE A NEW SEVERE BOX GENERALLY ALONG & NORTH OF A COLLEGE STATION-CONROE-LIBERTY LINE UNTIL 2 AM. HAIL/WIND STILL MAIN THREAT BUT CANT RULE OUT A FEW SPINNERS. 47/31/36 && .HGX WATCHES/WARNINGS/ADVISORIES... TOR WATCH GENRALLY NORTH OF A LINE FROM BRENHAM-CONROE-CLEVELAND SCA 20-60 NM GULF. SCEC 0-20 NM GULF. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 95 74 92 74 / 70 20 20 20 25 HOUSTON (IAH) 77 93 76 92 76 / 50 20 20 20 20 GALVESTON (GLS) 79 85 79 85 78 / 30 20 20 20 20 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 400 PM CDT MON MAY 31 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-010500- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 400 PM CDT MON MAY 31 2004 .DAY ONE...TONIGHT. A WEAK COOL FRONT OVER NORTH TEXAS AND AN OUTFLOW BOUNDARY OVER NORTHEAST TEXAS WILL SAG SOUTH THIS EVENING. THESE BOUNDARIES COUPLED WITH INTENSE DAYTIME HEATING WILL BECOME THE FOCUS FOR THUNDERSTORMS THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. JUST LIKE THE LAST SEVERAL DAYS...A STRONG THERMAL INVERSION OR CAP...IS SUPPRESSING THUNDERSTORM DEVELOPMENT. THE CAP IS WEAKEST NORTH OF A BRYAN TO LIVINGSTON LINE...SO THE GREATEST THREAT FOR HAZARDOUS WEATHER WILL BE OVER THE NORTHERN HALF OF SOUTHEAST TEXAS. THE THUNDERSTORMS WILL DISSIPATE A COUPLE OF HOURS AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE UPCOMING WEEK WILL BECOME INCREASINGLY ACTIVE AS UPPER LEVEL WINDS BECOME NORTHWEST. A SERIES OF MESO-SCALE CONVECTIVE COMPLEXES WILL RACE SOUTHEAST DURING THE LATE NIGHT AND EARLY MORNING HOURS. THE TIMING AND AREAL EXTENT OF THESE SYSTEMS ARE DIFFICULT TO FORECAST. THE FIRST OF THESE SYSTEMS WILL APPROACH EAST TEXAS LATE WEDNESDAY NIGHT WITH A SECOND SYSTEM LATE THURSDAY NIGHT. OTHERWISE...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
804 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL GRAPELAND 31.49N 95.48W
05/31/2004 0.75 INCH HOUSTON TX BROADCAST MEDIA
0505 PM TORNADO 6 WNW KENNARD 31.39N 95.28W
05/31/2004 HOUSTON TX LAW ENFORCEMENT
NO DAMAGE REPORTED.
0530 PM HAIL 1 N KENNARD 31.37N 95.18W
05/31/2004 1.75 INCH HOUSTON TX LAW ENFORCEMENT
HAIL AT FM 1733 HWY 7.
0645 PM HAIL GROVETON 31.06N 95.13W
05/31/2004 1.00 INCH TRINITY TX LAW ENFORCEMENT
DURATION OF ABOUT 20 MINUTES. HAIL COVERING THE GROUND.
0750 PM HAIL ALABAMA-COUSHATTA RESER 30.72N 94.71W
05/31/2004 0.75 INCH POLK TX LAW ENFORCEMENT
&&
47SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1000 PM CDT MON MAY 31 2004 TXZ163-164-176>179-195-196-198>200-010700- BRAZOS-BURLESON-GRIMES-HOUSTON-LIBERTY-MADISON-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER- 1000 PM CDT MON MAY 31 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHEAST TEXAS. THE WATCH AREA IS GENERALLY ALONG AND NORTH OF LINE FROM CALDWELL TO CONROE TO LIBERTY. COUNTIES INCLUDED ARE BRAZOS...BURLESON...GRIMES...HOUSTON... LIBERTY...MADISON...MONTGOMERY...POLK...SAN JACINTO...TRINITY... AND WALKER. THUNDERSTORMS THAT DEVELOPED IN NORTH TEXAS THIS AFTERNOON ARE CURRENTLY MOVING INTO SOUTHEAST TEXAS. THESE STORMS ARE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1130 PM CDT MON MAY 31 2004 TXZ163-164-176>179-195>200-211>214-227-237-238-010700- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-FORT BEND-GALVESTON-GRIMES- HARRIS-HOUSTON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON- 1130 PM CDT MON MAY 31 2004 ...SEVERE THUNDERSTORM WATCH EXTENDED SOUTHWARD UNTIL 2 AM... THE STORM PREDICTION CENTER HAS EXTENDED THE SEVERE THUNDERSTORM WATCH SOUTHWARD. IT NOW COVERS ALL OF SOUTHEAST TEXAS EXCEPT COLORADO...WHARTON...MATAGORDA...AND JACKSON COUNTIES.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409708, 5409709.